MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACQUIRE; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION ACQUIRE; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Model Number M00555560
Medical Device Problem Codes Use of Device Problem (1670); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).One eus fna needle was received by boston scientific.Analysis of the returned device revealed that the working length (sheath and needle) wa kinked at distal end of the handle with the sheath length adjust set at 1, also distal section of the working length was bent.During functional inspection the handle was actuated and the needle extended, once the needle was extended, it was observed that the needle tip was detached from the device.The detached distal needle tip was not received for analysis.No other issues were noted.It is most likely that anatomical or procedural factors encountered during the procedure could have caused the damages found on the device.Handling/manipulation of the device during its use can lead to kink/bent the working length (sheath and needle) near the handle and distal section, severe bending of the needle at distal section can result in needle breakage.All compiled information on this investigation determines that the most probable cause is adverse event related to procedure, since the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that an acquire eus fnb needle was used in the pancreas during a procedure performed on (b)(6) 2020.According to the complainant, during procedure the needle tip seemed to be very dull, therefore it was removed from the scope and another needle was used.The procedure was completed with another acquire eus fnb needle.There were no patient complications reported as a result of this event.The patient was fine.Note: this event has been deemed an mdr-reportable event based on the investigation results which revealed that the needle was detached.

Brand Name
ACQUIRE
Common Device Name
ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9905559
Report Number3005099803-2020-01177
Device Sequence Number654998
Product Code ODG
UDI-Device Identifier08714729931805
UDI-Public08714729931805
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K160845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2022
Device Model NumberM00555560
Device Catalogue Number5556
Device Lot Number0024436178
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2020
Initial Report FDA Received Date03/31/2020
Patient Sequence Number1
Patient Age67 YR